Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 54, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at May 31, 2011, 2:04 PM EDT. It took effect at Jun 1, 2011, 5:00 AM EDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2011, 2:04 PM EDT (18:04 UTC)
- In effect from
- Jun 1, 2011, 5:00 AM EDT
- Expired
- Jun 1, 2011, 11:08 PM EDT
- In force
- 18 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
869 WHUS73 KAPX 311804 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 204 PM EDT TUE MAY 31 2011 LHZ345-LMZ323-341-342-344>346-LSZ321-322-010215- /O.UPG.KAPX.SC.Y.0056.000000T0000Z-110602T0400Z/ /O.NEW.KAPX.GL.W.0054.110601T0900Z-110602T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 204 PM EDT TUE MAY 31 2011 ...GALE WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346>349-010215- /O.UPG.KAPX.SC.Y.0056.110531T2100Z-110602T0400Z/ /O.NEW.KAPX.GL.W.0054.110601T0900Z-110602T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 204 PM EDT TUE MAY 31 2011 ...GALE WARNING IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
7 follow-up statements
570 WHUS73 KAPX 311938 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 338 PM EDT TUE MAY 31 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-010345- /O.CON.KAPX.GL.W.0054.110601T0900Z-110602T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 338 PM EDT TUE MAY 31 2011 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
490 WHUS73 KAPX 010158 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 958 PM EDT TUE MAY 31 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-011000- /O.CON.KAPX.GL.W.0054.110601T0900Z-110602T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 958 PM EDT TUE MAY 31 2011 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
946 WHUS73 KAPX 010310 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1110 PM EDT TUE MAY 31 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-011115- /O.CON.KAPX.GL.W.0054.110601T0900Z-110602T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1110 PM EDT TUE MAY 31 2011 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
394 WHUS73 KAPX 010833 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 433 AM EDT WED JUN 1 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-011645- /O.CON.KAPX.GL.W.0054.110601T0900Z-110602T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 433 AM EDT WED JUN 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
194 WHUS73 KAPX 011422 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1022 AM EDT WED JUN 1 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-012230- /O.CON.KAPX.GL.W.0054.000000T0000Z-110602T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1022 AM EDT WED JUN 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
358 WHUS73 KAPX 011936 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 PM EDT WED JUN 1 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-020345- /O.CON.KAPX.GL.W.0054.000000T0000Z-110602T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 336 PM EDT WED JUN 1 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
265 WHUS73 KAPX 020308 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1108 PM EDT WED JUN 1 2011 LHZ345>349-LMZ323-342-344>346-LSZ321-020900- /O.CAN.KAPX.GL.W.0054.000000T0000Z-110602T0900Z/ /O.NEW.KAPX.SC.Y.0057.110602T0308Z-110602T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1108 PM EDT WED JUN 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ341-LSZ322-020415- /O.CAN.KAPX.GL.W.0054.000000T0000Z-110602T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1108 PM EDT WED JUN 1 2011 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WARNING. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at May 31, 10:31 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 31, 10:31 AM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1031 AM EDT TUE MAY 31 2011
.SYNOPSIS.../ISSUED AT 406 AM/
STRONG LOW PRESSURE EXITED MINNESOTA OVERNIGHT AND WAS OVER
MANITOBA. AS THIS LOW MIGRATES INTO ONTARIO...ITS ASSOCIATED STRONG
COOL FRONT WILL APPROACH THE GREAT LAKES LATE TODAY. THIS FRONT WILL
TRIGGER THUNDERSTORMS THIS AFTERNOON AND EVENING...SOME OF WHICH
COULD BE SEVERE. AS THE COLD FRONT MOVES THROUGH TONIGHT...THE
THREAT OF THUNDERSTORMS WILL COME TO AN END. WEDNESDAY WILL BE
WINDY...AS TEMPERATURES RETURN TO MORE SEASONAL LEVELS. HIGH
PRESSURE WILL DRIFT THROUGH THE GREAT LAKES WEDNESDAY NIGHT. THE
NEXT LOW PRESSURE WILL ARRIVE THURSDAY NIGHT INTO FRIDAY...WITH THE
NEXT RISK OF THUNDERSTORMS.
JH
&&
.SHORT TERM.../ISSUED AT 1030 AM/...REST OF TODAY
WHILE NOT A WHOLE LOT OF VISUAL CLUES YET...PLENTY OF THINGS COMING
TOGETHER FOR WHAT COULD BE A RATHER SIGNIFICANT AFTERNOON AND EARLY
EVENING SEVERE WEATHER EVENT ACROSS THE NORTH WOODS. CONVECTIVE
DEBRIS FROM EARLIER UPSTREAM THUNDERSTORM ACTIVITY HAVE NEARLY
COMPLETELY ERODED...LEADING TO MOSTLY SUNNY AND INCREASINGLY WARM
CONDITIONS...WITH READINGS ALREADY PUSHING 80 ACROSS SOUTHWEST
SECTIONS OF THE AREA. WHILE NOT OVERLY OPPRESSIVE...DEWPOINTS IN THE
LOWER TO MIDDLE 60S CONTINUE TO ADVECT NORTH...RESULTING IN SURFACE
BASED CAPE ALREADY WELL OVER A 1000 J/KG OVER MUCH OF NORTHERN LOWER
MICHIGAN. POT WILL CONTINUE TO SIMMER THROUGH THE REMAINDER OF THE
MORNING AND EARLY AFTERNOON...WITH LOCAL 12 SOUNDING DISPLAYING
CLASSIC LOADED GUN SIGNAL...WITH DEEP ELEVATED MIXED LAYER ABOVE
800MB CENTERED CAP. THIS CAP WILL KEEP MOIST CONVECTION NON-EXISTENT
UNTIL THIS AFTERNOON...WHEN UPSTREAM TROUGH (AND ASSOCIATED COLD
POOL) AND ATTENDANT COLD FRONT (CURRENTLY ALIGNED JUST WEST OF THE
MISSISSIPPI RIVER) MOVE INTO THE AREA. WHILE MAIN DYNAMICS WILL
ALIGN DIRECTLY WITH THE COLD FRONT AS IT MOVES INTO LAKE MICHIGAN
LATER THIS AFTERNOON...LEADING EDGE OF MID LEVEL COOLING SLATED TO
CROSS WESTERN SECTIONS OF THE AREA SHORTLY AFTER 18Z. THIS WILL
LIKELY ERODE THE CAP...ALLOWING 1.5K-2.5K OF PROGGED ML CAPE TO WORK
ITS MAGIC...FORCING QUICK UPSCALE GROWTH TO CONVECTION. STRONG
UNIDIRECTIONAL WSW FLOW IN THE MID LEVELS...ALIGNED NEARLY PARALLEL
WITH THE APPROACHING FRONT...SHOULD LEAD TO IDEAL COLD POOL
INTERACTION...WITH A RAPID TRANSITION OF ANY DISCRETE CELLS TO A
FAST-MOVING QUASI-LINEAR CONVECTIVE SYSTEM (QLCS).
SEVERE CONCERNS THIS AFTERNOON ARE MANY...INCLUDING VERY STRONG
WINDS...LARGE HAIL...AND EVEN ISOLATED TORNADOES. LATEST SPC
CONVECTIVE OUTLOOK PLACING NEARLY ALL OF NORTHERN MICHIGAN IN A
MODERATE RISK CONFIRMS AS SUCH. COMBINATION OF MID LEVEL DRY AIR AND
50+ KNOT 0-6KM BULK SHEAR VALUES COINCIDENT WITH COLD FRONTAL
PASSAGE WILL RESULT IN DAMAGING WIND POTENTIAL (FURTHER AUGMENTED BY
REAR INFLOW JET DYNAMICS FORCING BOWING LINE SEGMENTS WITHIN THE
QLCS). LARGE HAIL ALSO REMAINS A DISTINCT POSSIBILITY GIVEN GOOD
CAPE (900J/KG) THROUGH THE FAVORABLE -10C TO -30C HAIL GROWTH
REGION... AND WITH ANY ROTATING CELLS EMBEDDED WITHIN THE SQUALL LINE.
LASTLY...AND WHILE NOT THE MOST WIDESPREAD CONCERN...ISOLATED
TORNADOES ARE ALSO POSSIBLE...ESPECIALLY ALONG LEADING EDGE OF/OR
NEAR BOWING LINE SEGMENTS. AN 18Z SPECIAL SOUNDING WILL BE RELEASED
TO FURTHER ACCESS THE SEVERE WEATHER POTENTIAL.
TIMING...BEST GUESS BASED OF GUIDANCE PROGS AND MID MORNING SURFACE
ANALYSIS CONTINUES TO SUPPORT INITIAL THUNDERSTORM DEVELOPMENT
DURING THE MID AFTERNOON HOURS...WITH THUNDERSTORMS CLEARING THE
REGION DURING THE MIDDLE OF THE EVENING.
MSB
&&
.LONG TERM.../ISSUED AT 406 AM/...TONIGHT AND BEYOND
PATTERN FORECAST...SHORT WAVE ENERGY THAT CROSSES THE UPPER LAKES
TONIGHT WILL LIFT NORTHEAST INTO NORTHERN ONTARIO BY WEDNESDAY...TO
BE FOLLOWED QUICKLY BY SHORT WAVE RIDGING AS ANOTHER STRONG UPPER
LOW OFF THE OREGON/NORTHERN CALIFORNIA COAST THIS MORNING DROPS INTO
THE GREAT BASIN BY THURSDAY (WITH A COUPLE MORE PIECES OF ENERGY IN
THE PACIFIC PIPELINE TO FOLLOW). DECENT CYCLONIC GRADIENT
OVERSPREADS NORTHERN MICHIGAN WEDNESDAY...WITH HIGH PRESSURE
BUILDING IN THURSDAY AS A NEW WARM FRONT SETS UP SHOP ACROSS THE
NORTHERN PLAINS AND UPPER MIDWEST.
FORECAST ISSUES FOR REMAINING NEAR TERM FORECAST PERIODS WILL BE
DEALING WITH TIMING OF REMNANT CONVECTION OUT OF THE AREA TONIGHT...
ALONG WITH STRONG WINDS THROUGH WEDNESDAY AFTERNOON.
TONIGHT...REMAINING THUNDERSTORMS EXPECTED TO SWEEP QUICKLY INTO
LAKE HURON...WITH STRONG COLD/DRY AIR ADVECTION ARRIVING BEHIND THE
COLD FRONT DURING THE MID/LATE EVENING HOURS. WINDS WILL BE GUSTY
FROM THE SOUTHWEST OVERNIGHT.
WEDNESDAY...AS MAIN UPPER LEVEL ENERGY SLIDES BY NORTH OF LAKE
SUPERIOR ON WEDNESDAY...SOUTHERN FRINGES OF COOL CYCLONIC FLOW WILL
IMPACT NORTHERN MICHIGAN WITH A TIGHT THERMAL GRADIENT FROM NORTH TO
SOUTH ACROSS THE FORECAST AREA. ONE IMPACT OF THIS (ASIDE FROM THE
OBVIOUS DAYTIME HIGHS) WILL BE POTENTIAL FOR INSTABILITY CLOUDS
ACROSS EASTERN UPPER. CLOUDS COVER WILL PROBABLY BECOME EXTENSIVE
WITH STRONG CAPPING INVERSION ALLOWING CLOUDS TO SPREAD OUT INTO AN
AC DECK. INSTABILITY LAYER DOESN'T APPEAR DEEP/COLD ENOUGH TO
SUPPORT SHOWER DEVELOPMENT (TQ INDEX BARELY FORECAST TO REACH THE
MID TEENS). ACROSS NORTHERN LOWER WARMER TEMPERATURES ALOFT
EXPECTED TO PRECLUDE MUCH IN THE WAY OF DIURNAL CLOUD DEVELOPMENT.
WEDNESDAY STILL SHAPING UP TO BE A WINDY DAY...WITH A DECENT
PRESSURE GRADIENT AND DEEP MIXING AND SOME LOW LEVEL COLD ADVECTION
ISENTROPIC DOWNSLOPE AIDING DOWNWARD MOMENTUM TRANSPORT WITH OVER
40KTS OF FLOW IN THE MIXED LAYER. SO WESTERLY WIND GUSTS OVER 40
MPH ARE ANTICIPATED AND MAY NEED TO GIVE A WIND ADVISORY SOME
THOUGHT WITH LATER FORECAST ISSUANCES. COOLER HIGHS WEDNESDAY WILL
RANGE FROM THE LOWER-MID 60S OVER PARTS OF EASTERN UPPER TO THE
MID-UPPER 70S SOUTH OF M-72. HIGH PRESSURE BUILDING IN WEDNESDAY
WILL WILL ALLOW WINDS TO SUBSIDE AND KEEP SKIES MAINLY CLEAR.
THURSDAY...HIGH PRESSURE OVERHEAD TO START THE DAY ALONG WITH RISING
HEIGHTS AS SHORT WAVE RIDGING TRACKS ACROSS THE NORTHERN PLAINS/
UPPER MIDWEST. ASSOCIATED WITH THIS RETURN OF WARM AIR WILL BE A
WARM FRONT THAT WILL LIE FROM THE DAKOTAS SOUTHEAST ACROSS THE MID
MISSISSIPPI VALLEY. MOISTURE RETURN INTO THIS FRONT WILL BE PRETTY
QUICK WITH A BAND OF OVERRUNNING PRECIPITATION ALREADY DEVELOPING
UPSTREAM BY THURSDAY MORNING. THURSDAY ITSELF STILL LOOKS DRY...BUT
SOME OF THIS UPSTREAM RAINFALL MAY SPREAD INTO NORTHERN MICHIGAN
THURSDAY NIGHT.
JPB
&&
.MARINE.../ISSUED AT 406 AM/
PREDOMINANTLY SOUTHERLY WINDS EXPECTED IN THE NEARSHORE ZONES TODAY
EXCEPT ON LAKE HURON WHERE DIFFERENTIAL HEATING INDUCED CHANGES TO
THE LOCAL PRESSURE PATTERN WILL KEEP WINDS WITH MORE OF A SOUTHEAST
COMPONENT. GRADIENT AND COASTAL CONVERGENCE SHOULD BE SUFFICIENT TO
SUPPORT SMALL CRAFT ADVISORIES ON LAKE MICHIGAN AND PROBABLY
WHITEFISH BAY AS WELL TODAY. COLD FRONT PASSAGE TONIGHT WILL SHIFT
WINDS AROUND TO THE WEST/SOUTHWEST...WITH STRONG COLD ADVECTION
HELPING MIX MOMENTUM DOWN WITH 40-50KT 925-850MB FLOW. INCOMING AIR
MASS NOT QUITE COLD ENOUGH TO KEEP A VERY SHALLOW/STABLE BOUNDARY
LAYER OVER THE LAKES...BUT STILL THINK AT LEAST SMALL CRAFT ADVISORY
GUSTS CAN BE EXPECTED WITHIN ALL NEARSHORE ZONES OVERNIGHT. THIS
WILL CARRY INTO WEDNESDAY...MAYBE SOME GALE FORCE GUSTS IN NEARSHORE
ZONES WITH AN OFFSHORE WIND COMPONENT (SUCH AS NORTHEAST LOWER
ZONES). WINDS WILL SUBSIDE WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS
ACROSS THE UPPER GREAT LAKES. MARINE FOG SHOULD BECOME MORE PATCHY
WITH TIME TODAY...WILL BE MOST PREVALENT IN THE ST. IGNACE TO FALSE
DETOUR LAKE HURON ZONE...AND IN PARTS OF WHITEFISH BAY.
WILL BE DROPPING LAKESHORE FLOOD ADVISORY FOR CHIPPEWA COUNTY AT
ZONE ISSUANCE...AS WATER FLUCTUATIONS FROM LAST EVENING'S SEICHE
EVENT CONTINUE TO DAMPEN OUT.
JPB
&&
.AVIATION.../ISSUED AT 650 AM/...VALID FOR 12Z TAFS
MAIN CONCERN IS TIMING OF STRONG THUNDERSTORMS THIS AFTERNOON...AS
MUCH OF THE DAY PRIOR TO THAT SHOULD BE VFR OUTSIDE OF A LITTLE
FOG EARLY. WINDOW OF THUNDERSTORMS SHOULD BE IN THE 20-00Z TIME
FRAME AT TVC-PLN...AND 22-02Z ROUGHLY AT APN. DID MENTION GUSTS TO
45KT WITH THUNDERSTORMS.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT WEDNESDAY NIGHT FOR
LHZ345.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO MIDNIGHT EDT
WEDNESDAY NIGHT FOR LHZ346>349.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT WEDNESDAY NIGHT FOR
LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT WEDNESDAY NIGHT FOR
LSZ321-322.
&&Hazardous weather outlook, May 31, 11:02 AM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1102 AM EDT TUE MAY 31 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 011200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1102 AM EDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO IMPACT EASTERN UPPER AND NORTHERN LOWER MICHIGAN THIS AFTERNOON AND EARLY EVENING. THE TIME FRAME OF GREATEST SEVERE WEATHER THREAT WILL BE ROUGHLY 3 TO 7 PM IN AREAS WEST OF I-75...AND FROM 5 TO 10 PM EAST OF I-75. DAMAGING WIND GUSTS IN EXCESS OF 70 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT...ALONG WITH HAIL OVER ONE INCH IN DIAMETER. CONDITIONS MAY ALSO BE FAVORABLE FOR AN ISOLATED TORNADO. THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS TODAY ON LAKE MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN AND MACKINAC COUNTY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WEST WINDS ARE EXPECTED WEDNESDAY...WITH GUSTS OVER 40 MPH EXPECTED. THESE STRONG WINDS COMBINED WITH DROPPING RELATIVE HUMIDITY VALUES WILL INCREASE FIRE DANGER ACROSS NORTHERN LOWER MICHIGAN WEDNESDAY. ADDITIONAL THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:21 PM EDT | Lakeshore Flood Advisory | APX | 6 hr | |
| May 30, 10:58 PM EDT | Small Craft Advisory | APX | 15 hr | |
| May 31, 3:54 PM EDT | Wind Advisory | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 29 hr |
| May 31, 4:36 PM EDT | Special Marine Warning | APX | 54 min | |
| May 31, 5:25 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Crawford, Kalkaska, Otsego | 65 min |
| May 31, 5:41 PM EDT | Special Marine Warning | APX | 94 min | |
| May 31, 5:49 PM EDT | Special Marine Warning | APX | 41 min | |
| May 31, 5:54 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Benzie, Grand Traverse, Kalkaska, Leelanau, Manistee and 1 more | 66 min |
| May 31, 6:05 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Cheboygan, Crawford, Montmorency, Otsego, Presque Isle | 55 min |
| May 31, 6:33 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Kalkaska, Otsego | 57 min |
| May 31, 6:35 PM EDT | Special Marine Warning | APX | 25 min | |
| May 31, 6:47 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin | 43 min |
| May 31, 6:49 PM EDT | Special Marine Warning | APX | 86 min | |
| May 31, 7:02 PM EDT | Special Marine Warning | APX | 58 min | |
| May 31, 7:13 PM EDT | Special Marine Warning | APX | 62 min | |
| May 31, 7:40 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Presque Isle | 35 min |
| May 31, 7:57 PM EDT | Special Marine Warning | APX | 93 min | |
| May 31, 7:58 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Iosco | 46 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.